opioid induced constipation

Symptoms of OIC

Image courtesy Ohmega1982/freedigitalphotos.net

Several physical and other symptoms are prevalent in sufferers of opioid induced constipation (OIC). Physicians usually will gather patient history information to check for standard problems associated with constipation such as too little fiber and fluid intake, too little exercise, underlying medical problems, and current medications. Be prepared for a physical assessment that requires oral, abdominal, and digital rectal examinations.

Symptoms of OIC include:

• Stools that are hard and dry
• Difficulty such as straining, forcing, and pain when defecating
• A constant feeling that you need to use the toilet
• Bloating, distention, or bulges in the abdomen
• Abdominal tenderness

 
Other symptoms of OIC include:

• Feeling and being sick
• Tiredness and lethargy
• Appetite loss
• Feeling depressed

 

Resource: http://www.medicalnewstoday.com/info/oic/symptoms-of-opioid-induced-constipation.php

Sticky
Dec 05, 2013
Comments Off on Symptoms of OIC